Alert archive / Utah / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 60, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 29, 2002, 1:02 PM MDT for Iron County, Utah. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2002, 1:02 PM MDT (19:02 UTC)
- Expired
- Sep 29, 2002, 1:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Iron County, UT
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.0 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1747 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
252 WUUS55 KSLC 291902 SVRSLC UTC021-291930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 102 PM MDT SUN SEP 29 2002 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL IRON COUNTY IN UTAH * UNTIL 130 PM MDT * AT 1257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF ENOCH...OR ABOUT 12 MILES NORTH OF CEDAR CITY...MOVING NORTHEAST AT 15 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3786 11320 3773 11304 3798 11269 3814 11289
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 11:00 AM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 29, 11:00 AM MDT, 2 hours 2 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1100 AM MDT SUN SEP 29 2002 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER NEVADA WILL MOVE EAST ACROSS THE AREA TODAY. THE NEXT PACIFIC STORM SYSTEM AND ASSOCIATED COLD FRONT WILL REACH THE GREAT BASIN ON MONDAY. .DISCUSSION...SHORTWAVE EJECTING NORTHEAST ACROSS UT WILL PROVIDE PLENTY OF WEATHER TODAY. SHOWERS THUNDERSTORMS OVER MUCH OF THE AREA WITH SOME SMALL HAIL. STRONGEST ACTIVITY WILL MOVE ACROSS THE SOUTHEAST HALF OF UT WITH THE INTENSITY DECREASING RAPIDLY NORTHWEST OF A LINE FROM ABOUT THE WESTERN UINTAS TO CDC. CURRENT PACKAGE HAS THIS HANDLED WELL SO NO UPDATES EXPECTED AT THIS TIME. SLC 622 CDC 610 SANDERS .SLC...NONE.
Hazardous weather outlook, Sep 28, 4:48 PM MDT, 20 hours 14 minutes before
IDZ024-025-UTZ001>021-WYZ021-282256- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 448 PM MDT SAT SEP 28 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY TEST TEST TEST .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY TEST TEST TEST WYJIN-WYSW
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 1:15 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 45 min |
| Sep 29, 1:19 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 41 min |
| Sep 29, 2:01 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Wayne | 44 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.